question-icon

What are the repercussions of overdosing on Cefdinir?

default
Posted on Fri, 27 May 2016
Question: My grandson was prescribed 5 ml of cefdinir once a day but my daughter thought it was twice a day. He has now taken all 10 doses in 5 days. She called the poison control line and they said to call the pediatrician in the am. Will that be ok I would hate for something to happen over night to him?
doctor
Answered by Dr. Panagiotis Zografakis (47 minutes later)
Brief Answer:
probably OK

Detailed Answer:
Hello,

although the dosage was doubled its effects on the baby would probably be minor. The most common side effect is diarrhea, although other much more serious (but also rare) side effects are possible. There are not enough data regarding cefdinir overdosage but animal studies have shown that very big doses are required for serious side effects.

After talking with the pediatrician, a check-up might be considered to check for renal or other effects but I believe that everything would be OK.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3777 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

149 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What are the repercussions of overdosing on Cefdinir?

Brief Answer: probably OK Detailed Answer: Hello, although the dosage was doubled its effects on the baby would probably be minor. The most common side effect is diarrhea, although other much more serious (but also rare) side effects are possible. There are not enough data regarding cefdinir overdosage but animal studies have shown that very big doses are required for serious side effects. After talking with the pediatrician, a check-up might be considered to check for renal or other effects but I believe that everything would be OK. I hope you find my comments helpful! You can contact me again, if you'd like any clarification or further information. Kind Regards!